Study links osteoporosis drugs to jaw problems
The proportion of people taking widely prescribed oral osteoporosis drugs who develop a nasty jaw condition may be much higher than previously thought, a new study suggests. Previous reports had indicated that the risk of developing osteonecrosis of the jaw from bisphosphonates in pill form were "negligible." But an assistant professor of clinical dentistry at the University of Southern California School of Dentistry in Los Angeles, says his clinic is seeing one to four new cases a week, according to a study in the January 1 issue of the Journal of the American Dental Association.
- Half of All Primary Care, Internal Medicine Jobs Unfilled in 2013
- How Digital Strategy Shapes Patient Engagement at Boston Children's Hospital
- CNO on Hospital Redesign: 'You Can't Over-Communicate'
- CFO Exchange: Smartphones Poised to Disrupt Healthcare, Says Topol
- Some Cancer Hospitals' Quality Data Will Soon Be Public
- CA Powers Up $80M HIE to 'Create Value in the Data'
- TJC Warns Hospitals of Deadly Medical Tubing Mistakes
- PA Ranks See 'Phenomenal Growth,' Lack of Diversity
- 3 Traits Personality Assessments Can't Reveal
- The secret committee behind our soaring healthcare costs